Alert archive / California / Wind Advisories in 2005

Wind Advisory 11, NWS San Diego, CA

December 1, 20054 counties in California

NWS San Diego, CA issued this wind advisory at Dec 1, 2005, 1:00 PM PST for 4 counties in California. It took effect at Dec 1, 2005, 10:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2005, 1:00 PM PST (21:00 UTC)
In effect from
Dec 1, 2005, 10:00 PM PST
Expired
Dec 2, 2005, 7:00 PM PST
In force
21 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2005-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2005-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 012100
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST THU DEC 1 2005

...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
WIND ADVISORY FOR THE REMAINING MOUNTAINS AND DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA FROM 10 PM THIS EVENING TO 7 PM FRIDAY...

.AN APPROACHING PACIFIC STORM WILL BRING STRONGER WINDS ALOFT AND
INCREASING ONSHORE FLOW. THIS WILL CAUSE STRENGTHENING WINDS IN
THE MOUNTAINS AND DESERTS LATE TONIGHT...CONTINUING INTO FRIDAY
EVENING. 

CAZ055-020500-
/O.NEW.KSGX.HW.W.0006.051202T0600Z-051203T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
100 PM PST THU DEC 1 2005

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
FRIDAY. 

SOUTHWEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS OVER 60
MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. 

$$

CAZ056>058-060>062-020500-
/O.NEW.KSGX.WI.Y.0011.051202T0600Z-051203T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
100 PM PST THU DEC 1 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
FRIDAY. 

SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. 

$$

ATKIN/SMALL
6 follow-up statements
000 
WWUS76 KSGX 020500
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST THU DEC 1 2005

...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
WIND ADVISORY FOR THE REMAINING MOUNTAINS AND DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA FROM 10 PM THIS EVENING TO 7 PM FRIDAY...

.AN APPROACHING PACIFIC STORM WILL BRING STRONGER WINDS ALOFT AND
INCREASING ONSHORE FLOW. THIS WILL CAUSE STRENGTHENING WINDS IN
THE MOUNTAINS AND DESERTS LATE TONIGHT...CONTINUING INTO FRIDAY
EVENING.

CAZ055-021300-
/O.CON.KSGX.HW.W.0006.051202T0600Z-051203T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
900 PM PST THU DEC 1 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY. 

SOUTHWEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS OVER
60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

$$

CAZ056>058-060>062-021300-
/O.CON.KSGX.WI.Y.0011.051202T0600Z-051203T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
900 PM PST THU DEC 1 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY. 

SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

ATKIN/SMALL/MACKECHNIE
000 
WWUS76 KSGX 020930
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 AM PST FRI DEC 2 2005

...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR THE
MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE SAN BERNARDINO COUNTY
DESERT...
...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING FOR
THE COASTS AND VALLEYS...

.AN APPROACHING PACIFIC STORM WILL BRING STRONGER WINDS ALOFT AND
INCREASING ONSHORE FLOW. THIS WILL CAUSE STRENGTHENING WINDS IN
THE MOUNTAINS AND DESERTS LATE TONIGHT...CONTINUING INTO FRIDAY
EVENING.

CAZ055-021730-
/O.CAN.KSGX.HW.W.0006.000000T0000Z-051203T0300Z/
/O.EXA.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
130 AM PST FRI DEC 2 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-021030-
/O.CAN.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
130 AM PST FRI DEC 2 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. WIND GUSTS ARE NOT EXPECTED TO EXCEED 45 MPH.

$$

CAZ042-043-048-050-021700-
/O.NEW.KSGX.FG.Y.0008.051202T0930Z-051202T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
130 AM PST FRI DEC 2 2005

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ056>058-060-021730-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
130 AM PST FRI DEC 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH
FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

BALFOUR
000 
WWUS76 KSGX 021255
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
455 AM PST FRI DEC 2 2005

...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR THE
MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE SAN BERNARDINO COUNTY
DESERT... 

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING FOR
THE COASTS AND VALLEYS...

.MOISTURE IN THE LOWER ATMOSPHERE HAS CAUSED WIDESPREAD DENSE FOG
THIS MORNING WEST OF THE MOUNTAINS. THE FOG IS EXPECTED TO LIFT BY
9 AM. AN APPROACHING PACIFIC FRONT WILL BRING GUSTY WINDS TO THE
MOUNTAINS AND NORTHERN DESERT AREAS TODAY.

CAZ042-043-048-050-021700-
/O.CON.KSGX.FG.Y.0008.000000T0000Z-051202T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
455 AM PST FRI DEC 2 2005

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

AREAS OF DENSE FOG THIS MORNING...LIFTING BY 9 AM.

DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

CAZ055>058-060-022100-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
455 AM PST FRI DEC 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO
NEAR 50 MPH POSSIBLE INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

JAD/BALFOUR
000 
WWUS76 KSGX 021650
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 AM PST FRI DEC 2 2005

...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR THE
MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE SAN BERNARDINO COUNTY
DESERT...

.AN APPROACHING PACIFIC FRONT WILL BRING GUSTY WINDS TO THE
MOUNTAINS AND NORTHERN DESERT AREAS TODAY.

CAZ042-043-048-050-021800-
/O.EXP.KSGX.FG.Y.0008.000000T0000Z-051202T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
850 AM PST FRI DEC 2 2005

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

$$

CAZ055>058-060-030100-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
850 AM PST FRI DEC 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS
TO NEAR 50 MPH POSSIBLE INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH
FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

ATKIN
000 
WWUS76 KSGX 021830
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1030 AM PST FRI DEC 2 2005

...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR THE
MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE SAN BERNARDINO COUNTY
DESERT...

.STRONG WINDS ALOFT WILL BRING GUSTY WINDS TO THE MOUNTAINS AND
NORTHERN DESERT AREAS TODAY.

CAZ055>058-060-030300-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
1030 AM PST FRI DEC 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS
TO NEAR 50 MPH POSSIBLE INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH
FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

ATKIN
000 
WWUS76 KSGX 030321
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
714 PM PST FRI DEC 2 2005

...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE MOUNTAINS
OF SOUTHWEST CALIFORNIA...

.WIND ADVISORY HAS EXPIRED IN THE HIGH DESERTS AND THE SANTA ANA
MOUNTAINS. 

CAZ055-056-058-030800-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
/O.NEW.KSGX.WI.Y.0012.051203T0314Z-051203T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
714 PM PST FRI DEC 2 2005

...WIND ADVISORY HAS EXPIRED IN THE SANTA ANA MOUNTAINS AND THE 
APPLE AND LUCERNE VALLEYS...

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT IN THE HIGHER 
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS. 

AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 
MPH ARE LIKELY THROUGH MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

CAZ057-060-030415-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-APPLE AND LUCERNE VALLEYS-
714 PM PST FRI DEC 2 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

WIND GUSTS AT 7 PM...

JULIAN......27 MPH
RANCHITA....39 MPH


MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:30 AM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 1, 9:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST THU DEC 1 2005

.SYNOPSIS...AN APPROACHING PACIFIC STORM WILL BRING VARIABLE
CLOUDINESS TODAY. RAIN LIKELY WEST OF THE MOUNTAINS FRIDAY WITH A
FEW SHOWERS LINGERING SATURDAY MORNING. THERE WILL ALSO BE GUSTY
WINDS IN THE MOUNTAINS AND DESERTS AT TIMES TONIGHT AND FRIDAY. HIGH
PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND WARMER
DAYS NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THERE WERE AREAS OF LOW CLOUDS AND DENSE FOG IN THE COASTAL SECTION
AND WRN SAN INLAND VALLEYS THIS MORNING. OTHERWISE...VARIABLE HIGH
CLOUDS TODAY. THE 12Z NKX SOUNDING HAD A NEAR SURFACE BASED
INVERSION AND SHOWED THE HIGH LEVEL MOISTURE IN WNW WINDS ALOFT.
WEAK ONSHORE GRADIENTS.

THE STORM APPROACHING FROM THE NW IS STARTING TO LOOK A LITTLE
WEAKER THAN PREVIOUSLY. A BROAD UPPER TROUGH WILL SLOWLY SAG S
BRINGING GRADUALLY INCREASING CHANCES OF PRECIP FRI. A VORT MAX
ASSOCIATED WITH A WEAK UPPER JET SHOULD BRING THE BEST CHANCE OF
WIDESPREAD PRECIP AROUND 18Z-00Z FRI WHEN POPS WILL BE IN THE LIKELY
RANGE W OF THE MOUNTAIN RIDGES. SHOWERS LINGER INTO SAT...MAINLY IN
SAN COUNTY FROM ISLAND EFFECTS. RAINFALL TOTALS SHOULD RANGE FROM
ABOUT A FEW TENTHS TO HALF AN INCH IN THE COASTAL AND VALLEY AREAS
UP TO AN AROUND AN INCH ON SOME W FACING MOUNTAIN SLOPES. DESERTS
SHOULD GET LESS THAN A QUARTER OF AN INCH. STRONGER FLOW ALOFT AND
INCREASING ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN
THE MOUNTAINS AND DESERTS LATE TONIGHT AND FRI...ESPECIALLY N. WINDS
COULD GET NEAR ADVISORY STRENGTH. COOLER FRI THEN A LITTLE WARMER
SAT. DRIER NW FLOW ALOFT AND DEVELOPING OFFSHORE GRADIENTS WILL
BRING MOSTLY CLEAR SKIES AND A WARMER DAY SUN.

LONGER RANGE PROGS INDICATE UPPER LEVEL HIGH PRESSURE IN THE E PAC
AND OFFSHORE FLOW DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.
THIS WILL BRING MOSTLY CLEAR SKIES...EXCEPT FOR A FEW HIGH CLOUDS AT
TIMES...AND WARMER DAYS. LOCAL GUSTY WINDS THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES...MAINLY WED.

&&

.AVIATION...MARINE LAYER ABOUT 1200 FEET DEEP THIS MORNING WITH IFR
AND MVFR CIGS AND VIS IMPROVING BY 17-18Z. COLD FRONT WILL MOVE DOWN
TOWARD THE AREA TODAY. IT IS EXPECTED TO MOVE INTO THE AREA FRIDAY
MORNING. THE MARINE LAYER WILL INCREASE TODAY WITH CEILINGS EXPECTED
TO BE ABOUT 1000 TO 1500 FEET TONIGHT. RAIN EXPECTED TO MOVE INTO
THE AREA 16-20Z FRIDAY WITH POSSIBLE SHOWERS OR DRIZZLE FROM THE
MARINE LAYER BEFORE. RAIN EXPECTED TO MOVE OUT FRIDAY NIGHT. WIND AT
5K FT...WEST 10 TO 15 KT TODAY...BECOMING WEST 20KT EARLY FRIDAY
MORNING THROUGH AFTERNOON. WIND AT 10K FT...WEST 25 TO 35 KT
BECOMING WEST 40 TO 45 KT EARLY FRIDAY MORNING THROUGH AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

A PACIFIC STORM WILL LIKELY BRING RAIN FRIDAY. SEE LAXSPSSGX.

&&

PUBLIC...ATKIN
AVIATION...WHITLOW
Hazardous weather outlook, Dec 1, 1:00 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST THU DEC 1 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-021200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
100 PM PST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

A PACIFIC STORM WILL BRING RAIN FRIDAY WITH A FEW SHOWERS LINGERING
SATURDAY MORNING. THERE WILL ALSO BE GUSTY WINDS IN THE MOUNTAINS
AND DESERTS AT TIMES.

.DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT.

STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS LATE TONIGHT. HIGH
WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND WIND
ADVISORY FOR THE REMAINING MOUNTAINS AND DESERTS. SEE LAXNPWSGX FOR
DETAILS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

A PACIFIC STORM WILL LIKELY BRING RAIN FRIDAY. STRONG GUSTY WINDS IN
THE MOUNTAINS AND DESERTS. HIGH WIND WARNING FOR THE SAN BERNARDINO
COUNTY MOUNTAINS AND WIND ADVISORY FOR THE REMAINING MOUNTAINS AND
DESERTS. SEE LAXSPSSGX AND LAXNPWSGX FOR DETAILS.

HIGH RIP CURRENT RISK IN THE SAN DIEGO COUNTY COASTAL AREAS
SATURDAY. SEE LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

ATKIN

In the hours before

Special weather statement, Dec 1, 1:00 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST THU DEC 1 2005

CAZ042-043-048-050-055>058-060>062-021200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
100 PM PST THU DEC 1 2005

...A PACIFIC STORM WILL LIKELY BRING RAIN FRIDAY...

A PACIFIC STORM APPROACHING FROM THE NORTHWEST WILL LIKELY BRING
RAIN TO AREAS WEST OF THE MOUNTAIN RIDGES FRIDAY. THERE WILL BE A
CHANCE OF RAIN IN THE DESERTS. THE RAIN WILL SLOWLY SPREAD SOUTH
DURING THE DAY FRIDAY AND FRIDAY EVENING. A FEW SHOWERS WILL LINGER
INTO SATURDAY.

PRELIMINARY RAINFALL TOTALS FROM THIS STORM SHOULD RANGE FROM ABOUT
A FEW TENTHS OF AN INCH NEAR THE COAST...TO ABOUT HALF AN INCH
INLAND AND UP TO ABOUT AN INCH ON SOME WEST FACING MOUNTAIN SLOPES.
LESS THAN A QUARTER OF AN INCH OF RAIN IS EXPECTED IN THE DESERTS.
RAINFALL TOTALS WILL GENERALLY BE LARGER IN THE NORTHERN AREAS WITH
LESS TO THE SOUTH. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS
STORM IN THE MOUNTAINS AND DESERTS LATE TONIGHT AND FRIDAY. THE SNOW
LEVEL WILL BE ABOVE 7000 FT.

THE RAIN MAY CAUSE URBAN FLOODING OF POORLY DRAINED LOW LYING AREAS.
MUD SLIDES AND DEBRIS FLOWS WILL BE POSSIBLE IN AND BELOW RECENTLY
BURNED AREAS OR ON STEEP TERRAIN. THE RAIN WILL ALSO CAUSE SLICK
ROADS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 1:23 AM PSTDense Fog AdvisorySGXSan Diego7 hr
Dec 1, 1:00 PM PSTHigh Wind WarningSGXSan Bernardino13 hr

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.